Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 37, NWS Milwaukee, WI

April 11, 2008Green Lake County, Waushara County, Winnebago County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Apr 11, 2008, 12:28 AM CDT for Green Lake County, Waushara County, Winnebago County, Wisconsin. It took effect at Apr 11, 2008, 5:55 AM CDT. It was in force for 27 days.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 12:28 AM CDT (05:28 UTC)
In effect from
Apr 11, 2008, 5:55 AM CDT
Expired
May 7, 2008, 10:02 PM CDT
In force
27 days
Issued by
NWS Milwaukee, WI
Flood severity
Minor

Counties Green Lake County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Berlin (BERW3).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04073500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 2:54 PM CDT, 9 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 2:54 PM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CDT THU APR 10 2008

.FORECAST FOCUS ON EXTENDED WEATHER EFFECT OF APPROACHING STORM
SYSTEM OVER REGION.

.TONIGHT AND FRIDAY...MODELS ARE IN GOOD AGREEMENT WITH LOW PRESSURE
DRIFTING OVER IOWA TONIGHT...THEN MOVING IN TO SOUTHERN WISCONSIN
FRIDAY. A DRY SLOT IS EXPECTED AFTER AROUND MIDNIGHT UNTIL AROUND
NOON FRIDAY...AS THE H850 BAROCLINIC ZONE IS PUSHED INTO CENTRAL
WISCONSIN. MOST OF THE RAIN WILL OCCUR BEFORE MIDNIGHT...THEN
BECOME MORE SCATTERED BETWEEN MIDNIGHT AND NOON FRIDAY AS THE MID
LEVELS DRY OUT...AND THE LLJ LEANS TO THE NORTHEAST OF THE STATE.
MODELS PRODUCE LARGE AMOUNTS OF OMEGA AND QPV IN THE DRY SLOT
WHICH MAY RESULT IN SCATTERED THUNDERSTORMS TONIGHT.

SOUTHERN WISCONSIN WILL BE IN CYCLONIC FLOW FRIDAY WITH MOISTURE
RAPPING AROUND THE SURFACE SYSTEM. THIS WILL RESULT IN AREAS OF
LIGHT RAIN. TIME XSECTIONS INDICATE A WARM LAYER FROM AROUND 3K FEET
TO THE SURFACE. I WILL GENERALLY FOLLOW MAV TEMPERATURES FRIDAY
WITH HIGHS AROUND NOON...THEN STEADY OR SLOWLY FALLING AS COLDER
H850 AIR WRAPS AROUND THE SYSTEM.

.SATURDAY THROUGH SUNDAY NIGHT...GFS/NAM/WRF/NGM PROGS IN CLOSE
AGREEMENT WITH SYSTEM BECOMING STACKED OVER SOUTHERN LOWER
MICHIGAN BY SATURDAY MORNING. WEATHER OVER CWA WILL REMAIN
INFLUENCED BY THIS SLOW MOVING SYSTEM INTO EARLY NEXT WEEK. ENOUGH
COLD AIR TO BE FILTERED ACROSS CWA TO ALLOW PRECIPITATION TO TURN
OVER SNOW AND BEGIN STICKING ON ROADWAYS WITH TIME. BULK OF
SIGNIFICANT SNOWFALL SHOULD STAY JUST NORTH OF CWA BUT STILL FEEL
CONFIDENT ENOUGH TO MENTION AROUND 1 INCH OR SO WITH THE HIGHER
AMOUNTS NORTH ON INTERSTATE 94. THIS IS IN LINE WITH HPC SNOW
SOLUTION AS WELL. HAVE ADDED SNOW FLURRIES INTO SUNDAY ALONG
EASTERN PORTIONS OF CWA AS GFS HAS BEEN CONSISTENT WITH PRODUCING
LIGHT QPF OVER THIS AREA. EVALUATED POSSIBLE LAKE EFFECT FOR
SUNDAY NIGHT BUT SITUATION IS MARGINAL AT THE MOMENT.

.MONDAY AND BEYOND...ECMWF AND GFS PROGS INDICATE LARGE HIGH OVER
STATE BY MONDAY NIGHT WITH DECENT WARM UP AS SOUTHWEST WINDS RETURN
WARM AIR INTO REGION. AT THE MOMENT PROGS DEPICT AN EXTENDED
PERIOD OF DRY WEATHER.

&&

.AVIATION...LOW PRES WL DRFT OVR IA TNGT...THEN DRFT INTO SRN WI
FRI. GULF MSTR WL CONT SURGING INTO RGN AHD OF SFC SYS TNGT RSLTG IN
WDSPRD IFR CIGS/VSBYS IN RA AND ISOLD TSRA. XPCT MVFR CONDS IN AREAS
-RA BR BY 18Z FRI WITH CONDS LNGRG THRU 00Z SAT.

&&

.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT INTO FRIDAY. EAST
WINDS TO 30 KNOTS WILL CONTINUE THROUGH THE EARLY MORNING
HOURS...THEN GRADUALLY DIMINISH AND BACK TO THE SOUTH BY NOON
FRIDAY. WAVES WILL RESPOND WITH WAVE HEIGHTS TO 8 FEET WHICH WILL
ALSO GRADUALLY SUBSIDE TO 4 FEET BY NOON FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT FRIDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...35
AVIATION/MARINE...17
Hazardous weather outlook, Apr 10, 7:12 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 PM CDT THU APR 10 2008

WIZ046-047-051-052-056>060-062>072-111200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
712 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

STEADY MODERATE RAIN WILL EVOLVE INTO SCATTERED SHOWERS AND A FEW
THUNDERSTORMS TONIGHT. THE SHOWERS AND STORMS WILL PRODUCE PERIODS OF
HEAVY RAIN THIS EVENING. WIDESPREAD RAINFALL TOTALS OF 1 TO 2
INCHES ARE EXPECTED BY FRIDAY MORNING...WHICH WILL LIKELY PUT MORE
RIVERS INTO FLOOD.

STRONG EAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH THIS EVENING
WILL SLOWLY DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MANY RIVERS WILL CONTINUE TO RISE INTO THE WEEKEND DUE TO THE
RUNOFF FROM THE EXPECTED RAINFALL. SOME RIVERS MAY EXPERIENCE
MODERATE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-111200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
712 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG EAST WINDS UP TO 30
KNOTS TONIGHT BUILDING HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING.
ADVISORIES MAY BE NEEDED AGAIN FROM FRIDAY NIGHT INTO SUNDAY
MORNING DUE TO BRISK NORTH WINDS PRODUCING HIGH WAVES.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 10, 9:06 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       9 WNW BELOIT            42.57N 89.18W
04/10/2008  M0.83 INCH       ROCK               WI   TRAINED SPOTTER

            RAINFALL TOTAL AS OF 9 PM CDT.

&&

REM
Local storm report, Apr 10, 9:41 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 4 W MOUNT CALVARY       43.83N 88.33W
04/10/2008  E40 MPH          FOND DU LAC        WI   TRAINED SPOTTER

            REPORT FROM ST. PETER OF SMALL TREES DOWN IN SOME
            ROADWAYS IN FOND DU LAC COUNTY. WIND SPEEDS OF 20 TO 40
            MPH WITH SOME HIGHER GUSTS.

&&

REM
Local storm report, Apr 10, 10:48 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     NON-TSTM WND DMG 1 NE JANESVILLE         42.69N 89.00W
04/10/2008                   ROCK               WI   LAW ENFORCEMENT

            1 LARGE TREE FELL ON A HOUSE AT INTERSECTION OF GLEN
            STREET AND MONROE STREET IN JANESVILLE. SOME TREES AND
            BRANCHES DOWN AT VARIOUS LOCATIONS AROUND THE COUNTY FROM
            WINDS DURING THE LATE AFTERNOON AND EVENING.

&&

REM
Local storm report, Apr 10, 11:11 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1111 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HEAVY RAIN       1 SE VERONA             42.98N 89.52W
04/10/2008  M0.51 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 0.51 INCHES OF RAIN IN 27 MINUTES BETWEEN 1027
            PM AND 1054 PM.

&&

REM
Local storm report, Apr 10, 11:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLOOD            AFTON                   42.60N 89.07W
04/10/2008                   ROCK               WI   LAW ENFORCEMENT

            RISING WATER IS BEGINNING TO COVER SOUTH RIVER ROAD IN
            AFTON.

&&

REM
Local storm report, Apr 11, 12:18 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1218 AM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     HEAVY RAIN       5 SW MADISON            43.03N 89.45W
04/11/2008  M1.54 INCH       DANE               WI   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION.

&&

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:03 PM CDTRiver Flood WarningMKXJefferson11 days
Apr 10, 9:35 PM CDTRiver Flood WatchMKXMilwaukee9 hr
Apr 10, 9:44 PM CDTRiver Flood WarningMKXMilwaukee8 hr
Apr 10, 9:44 PM CDTRiver Flood WarningMKXJefferson72 hr
Apr 10, 9:59 PM CDTRiver Flood StatementMKXWaukesha24 hr
Apr 11, 12:23 AM CDTRiver Flood WarningMKXMilwaukee22 hr
Apr 11, 12:24 AM CDTRiver Flood WarningMKXRacine3 days
Apr 11, 12:26 AM CDTRiver Flood WarningMKXGreen, Rock5 days
Apr 11, 12:31 AM CDTRiver Flood WarningMKXGreen8 days
Apr 11, 5:12 AM CDTRiver Flood WarningMKXSauk35 hr
Apr 11, 5:12 AM CDTRiver Flood WarningMKXLafayette30 hr
Apr 11, 5:12 AM CDTRiver Flood WarningMKXSheboygan11 hr
Apr 11, 5:28 AM CDTRiver Flood WarningMKXWaukesha53 hr
Apr 11, 5:54 AM CDTRiver Flood WarningMKXRock12 days
Apr 11, 7:05 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Green, Jefferson, Kenosha and 7 more3 hr
Apr 11, 10:29 AM CDTRiver Flood WatchMKXSauk12 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.